MDJunction - People Helping People
 
Ask a Question
04/13/2012 08:14 PM

MTX When you are really sick??

Northernelf
Posts: 35
New Member

I'm experiencing wicked chills & hot flashes, major chest infection with guck and no energy. I can't sleep much because everything hurts - every time I move I wake up - that & the sweats & the chills and I am very tired !!!

I am supposed to take my next MTX dose tomorrow. I see my rheumy for the first time on Wednesday. Because MTX is an immune system depressant, do you think it wise for me to take tomorrow's dose ?

I am only on 10mg a week because my GP prescribed it as I had to wait to see a rheumy and I was in so much pain.

Reply

04/13/2012 09:01 PM
heager1
heager1Posts: 298
Member

you sound like your very sick possibly the flu?

I can't advise you on what you should do I would call the dr.

If it was me I wouldn't take the next dose but you should see what your dr wants you to do. Hope you feel better..


04/13/2012 09:44 PM
kvnj
kvnj  
Posts: 3906
Group Leader

Check with your doctor. Sometimes they withhold the medications, and sometimes they don't. It depends on the med, what you have, and the doctors' preference.

Hope you'll be able to get some antibiotics or other meds, and be able to get rid of it quickly. Feel better soon Wink


04/14/2012 12:04 AM
bits
bits  
Posts: 10865
VIP Member

Your doc knows best. It is very important you get hold of him before taking the next dose.

It does supress immunity.

Anytime I developed any illness MTX was held.

I hope you get better soon dear.

Gentle hugs


04/14/2012 06:12 AM
PauleR
PauleR  
Posts: 1815
Group Leader

I agree that it sounds like you could I have influenza. You should get checked out and ask your doc about taking MTX. If you had the average garden variety cold, your doctor may tell ou to continue with the MTX. But, what you are describing certain,y sounds like an infection, at the least.

So, please go to see someone, today.


04/15/2012 07:59 AM
Northernelf
Posts: 35
New Member

Well, it seems I made the right decision yesterday. I DID NOT take my MTX, went back to bed and just got worse. Had hubby take me in to the hospital around suppertime and, although I was freezing, I had a fever. After some bloodwork and a chest xray it turns out I have pneumonia, a mass in my right lung ! They gave me an IV with fluids and antibiotics and for the next 10 days I am on two types of potent antibiotics.

The docs said my white blood count was actually low - like the MTX was eating up my white blood cells before they could attack the bacteria. They gave me an adovan to sleep & I slept thru the night for the first time in a few nights ! I feel like a little old lady, everything hurts. Hubby just went out to get my prescriptions - I am sweating so much !

Ok, ew, but I'm taking my meds & going back to bed. Stupid MTX.


04/15/2012 08:07 AM
kvnj
kvnj  
Posts: 3906
Group Leader

Glad you trusted your instincts, and were smart enough to go to the hospital.

Rest, rest, rest... and then rest some more.

Keeping you in my thoughts, and hoping you'll feel better shortly when all those antibiotics kick in. Remember to take things like yogurts with live AND active cultures, and supplements like Culturelle ( over the counter)to counteract the effect they'll have on your tummy.

Feel better..


04/15/2012 09:01 AM
JaynieBeth
JaynieBeth  
Posts: 398
Member

Sounds like we have the same thing. I made the mistake of going to church last weekend and caught a cold there. Started feeling sick on Tuesday, and every day it just gets worse. I had just taken my MTX for the week on Monday. I feel like a freak, but the next time I go out in public, I'm wearing a face mask! It's just not worth the trouble not to.

I ran a fever the first couple of days - nothing too high, but the infection went from my throat down into my lungs, and now I have the classic coughing and phlegm that goes along with pneumonia. I've actually lost count of the times I've had pneumonia over the years. I'm particularly susceptible to getting it because of my asthma. I've been treating it with albuterol in my nebulizer 3x a day, and it seems to help.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved